Alert archive / Ohio / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 87, NWS Cleveland, OH

June 22, 20104 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 22, 2010, 4:35 AM EDT for 4 counties in Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2010, 4:35 AM EDT (08:35 UTC)
Expired
Jun 22, 2010, 5:15 AM EDT
In force
40 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Ashland County, OH, Huron County, OH, Lorain County, OH, Medina County, OH

The radar

The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 4:25 AM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 8.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2010-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2010-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1542 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WUUS51 KCLE 220835
SVRCLE
OHC005-077-093-103-220915-
/O.NEW.KCLE.SV.W.0087.100622T0835Z-100622T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
435 AM EDT TUE JUN 22 2010

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ASHLAND COUNTY IN NORTH CENTRAL OHIO
  EASTERN HURON COUNTY IN NORTH CENTRAL OHIO
  SOUTHERN LORAIN COUNTY IN NORTH CENTRAL OHIO
  MEDINA COUNTY IN NORTHEAST OHIO

* UNTIL 515 AM EDT

* AT 429 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
  NORTH OF NEW LONDON...OR 4 MILES NORTHEAST OF FITCHVILLE...AND WAS
  MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...
  LODI...
  LITCHFIELD...
  MEDINA...
  BRUNSWICK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4101 8248 4125 8251 4128 8187 4127 8187
      4127 8168 4102 8168
TIME...MOT...LOC 0835Z 266DEG 35KT 4114 8235

$$

KOSARIK
1 follow-up statement
440 
WWUS51 KCLE 220913
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
513 AM EDT TUE JUN 22 2010

OHC005-077-093-103-220923-
/O.EXP.KCLE.SV.W.0087.000000T0000Z-100622T0915Z/
ASHLAND OH-MEDINA OH-HURON OH-LORAIN OH-
513 AM EDT TUE JUN 22 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LORAIN...EASTERN
HURON...MEDINA AND NORTHWESTERN ASHLAND COUNTIES EXPIRES AT 515 AM
EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE. THEREFORE THE WARNING WILL BE ALLOWED TO 
EXPIRE AT 515 AM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON EDT TUESDAY
FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

LAT...LON 4101 8248 4125 8251 4128 8187 4127 8187
      4127 8168 4102 8168
TIME...MOT...LOC 0913Z 266DEG 35KT 4116 8186

$$

OUDEMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:53 AM EDT, 42 minutes earlier.

Area forecast discussion, Jun 22, 3:53 AM EDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
353 AM EDT TUE JUN 22 2010

.SYNOPSIS...
A NEARLY STATIONARY FRONT WILL BE ACROSS THE AREA TODAY...LIFTING
NORTH WEDNESDAY. A COLD FRONT WILL MOVE SOUTHEAST LATE WEDNESDAY
NIGHT. HIGH PRESSURE WILL BUILD IN ACROSS THE AREA FOR THURSDAY
AND FRIDAY.

&&

.NEAR TERM /THROUGH TODAY/...
CLUSTER OF THUNDERSTORMS MOVING OUT OF MI AND NEW CELLS DEVELOPING
ACROSS WESTERN COUNTIES. GUSTY WINDS HEAVY RAIN AND FREQUENT
LIGHTNING ARE THE PRIMARY THREATS. TIMING SHOULD TAKE IT ACROSS
THE ENTIRE AREA THIS MORNING...WITH DRYING AND CLEARING/SUBSIDENCE
IN ITS WAKE. WILL GET A NICE RISE IN TEMPS THIS AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
RELATIVE LULL IN ACTIVITY THIS EVENING...THEN WARM ADVECTIVE LIFT
MAY ALLOW FOR SCATTERED SHRA/TS OVERNIGHT ACROSS FDY/MNN AREA.
WARM FRONT MOVES NORTH OF THE AREA AS LOW PRESSURE MOVES INTO MI.
PROVIDED THERE ARE NOT TOO MANY STORMS TO START THE MORNING OFF
OR TOO MUCH IN THE WAY OF CLOUD COVER...TEMPERATURES WILL LIKELY
REACH 90 UP TOWARDS CLE AND LOW 90S FDY. IT IS POSSIBLE TO DRY OUT
IN THE WARM SECTOR FOR THE AFTERNOON.

NEXT ROUND WILL TAKE PLACE WITH THE COLD FRONT WEDNESDAY NIGHT.
FAIRLY VIGOROUS SYSTEM AND AREA WILL BE IN A SLIGHT RISK FOR
SEVERE STORMS. STRONG SHORT WAVE WITH ADVERTISED MID AND LOW LEVEL
JET MAX WILL ARRIVE BY AFTERNOON/EARLY EVENING. FAIRLY
UNIDIRECTIONAL SHEAR WILL LEAD TO A DAMAGING WIND THREAT. AMPLE
MOISTURE WILL LEAD TO LOCALIZED HEAVY RAIN.

COLD FRONT PUSHES THROUGH THURSDAY MORNING AND TAPER PRECIP
CHANCES. HIGH PRESSURE BUILDS IN LATE. TEMPS LOWER 80S.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
SOME SIGNIFICANT DIFFERENCES IN THE MODEL FORECASTS BY THE SECOND
HALF OF THE WEEKEND. GFS IS FASTER SPREADING SHOWERS/STORMS ACROSS
THE GREAT LAKES. ON SATURDAY...PROBABLY SOME CONVECTIVE FEEDBACK.
ECMWF IS SLOWER AND NOT AS FAR EAST WHICH SEEMS MORE REASONABLE.
WILL TRY TO HOLD ONTO SATURDAY AS A DRY DAY AND WILL ALLOW FOR A
CHANCE OF SHOWERS/STORMS SATURDAY NIGHT AND SUNDAY AS THE WARM AND
HUMID AIR RETURNS. THE NEXT COLD FRONT SEEMS DUE ABOUT MONDAY AND
WILL CONTINUE WITH A CHANCE OF SHOWERS/STORMS. WILL FORECAST HIGH
TEMPERATURES A FEW DEGREES HIGHER THAN GUIDANCE ON SUNDAY ASSUMING
THAT THE COLD FRONT IS STILL TO THE NORTHWEST AND WE ARE IN A
SOUTHWEST FLOW.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
COMBINATION OF SHORT WAVE AND WARM FRONT WILL MOVE ACROSS THE AREA
THIS MORNING. WILL FORECAST SEVERAL HOURS OF RAIN AND TEMPO
THUNDER AT ALL TAF SITES. THE CEILING AND VSBY WILL ALMOST
CERTAINLY GO DOWN TO MVFR WITH BRIEF IFR VSBY POSSIBLE. SHOULD BE
ENOUGH SUBSIDENCE AND DRYING FROM THE WEST LATE THIS MORNING AND
AFTERNOON FOR CLEARING.

.OUTLOOK...NON-VFR CONDITIONS POSSIBLE LATE TONIGHT THROUGH
THURSDAY MORNING AND AGAIN SATURDAY NIGHT IN/NEAR THUNDERSTORMS
AS WELL AS EARLY MORNING FOG/HAZE.

&&

.MARINE...
SHOWERS AND STORMS WILL CROSS THE LAKE THIS MORNING AND LOCALLY
HIGHER WINDS/WAVES WILL OCCUR WITH THE STORMS. DESPITE THE
INCREASING WIND ALOFT...THE AIRMASS IS WARM ENOUGH THAT MOST OF THE
WIND WILL NOT MIX DOWN TO THE LAKE SURFACE. THE BEST CHANCE OF
STRONGER WINDS WOULD BE IMMEDIATELY AHEAD OF THE NEXT COLD FRONT
WEDNESDAY NIGHT AND THEN AFTER THE COLD FRONTAL PASSAGE THURSDAY
AFTERNOON AND EVENING AS THE SURFACE HIGH BUILDS SOUTH FROM CANADA.
AS THE HIGH PRESSURE AREA BUILDS IN...THE WINDS SHOULD QUIET DOWN
FRIDAY AND INTO THE WEEKEND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Jun 21, 6:00 AM EDT, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
600 AM EDT MON JUN 21 2010

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-221000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
600 AM EDT MON JUN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS THAT MOVE INTO THE AREA TONIGHT MAY BE STRONG TO
SEVERE. DAMAGING WINDS WILL BE THE PRIMARY THREAT. LOCALLY HEAVY
RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE FORECAST FOR TUESDAY THROUGH WEDNESDAY NIGHT.
THESE STORMS MAY BE STRONG TO SEVERE AT TIMES. DAMAGING WINDS
WILL BE THE PRIMARY THREAT. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. A
COLD FRONT WILL MOVE THROUGH THE AREA EARLY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OUDEMAN

In the hours before

Special weather statement, Jun 22, 2:48 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
248 AM EDT TUE JUN 22 2010

OHZ003-006>008-017-018-220745-
HANCOCK-LUCAS-OTTAWA-SANDUSKY-SENECA-WOOD-
248 AM EDT TUE JUN 22 2010

...SPECIAL WEATHER STATEMENT FOR EASTERN HANCOCK...LUCAS...OTTAWA...
SANDUSKY...SENECA AND WOOD COUNTIES UNTIL 345 AM EDT...

AT 243 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST
OF SWANTON TO FINDLAY...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH...VERY HEAVY DOWNPOURS...AND FREQUENT
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  WHITEHOUSE...WATERVILLE AND VANLUE BY 250 AM EDT.
  BOWLING GREEN AND ARCADIA BY 255 AM EDT.
  SYLVANIA...PERRYSBURG...HOLLAND AND FOSTORIA BY 300 AM EDT.
  ROSSFORD AND NEW RIEGEL BY 305 AM EDT.
  TOLEDO BY 310 AM EDT.

OUDEMAN
Special weather statement, Jun 22, 4:23 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
423 AM EDT TUE JUN 22 2010

OHZ009-010-019-020-028>030-036-037-220915-
ASHLAND-CRAWFORD-ERIE-HURON-LORAIN-MARION-MEDINA-MORROW-RICHLAND-
423 AM EDT TUE JUN 22 2010

...SPECIAL WEATHER STATEMENT FOR ASHLAND...CRAWFORD...EASTERN
MARION...ERIE...HURON...LORAIN...MEDINA...MORROW AND RICHLAND
COUNTIES UNTIL 515 AM EDT...

AT 416 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
KELLEYS ISLAND TO FITCHVILLE TO PROSPECT...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH...VERY HEAVY DOWNPOURS...AND FREQUENT
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  SHELBY...GALION...FITCHVILLE AND CRESTLINE.
  WAKEMAN...NEW LONDON AND CARDINGTON.
  MOUNT GILEAD.
  VERMILION...ONTARIO...AND AMHERST.

OUDEMAN

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:10 AM EDTSpecial Marine WarningCLE110 min
Jun 22, 4:37 AM EDTSevere Thunderstorm WarningCLEKnox, Marion, Morrow, Richland38 min
Jun 22, 5:00 AM EDTSpecial Marine WarningCLE2 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.